MAUDE Adverse Event Report: EXACTECH, INC. NOV 6.5MM HEX DRIVER ARTICULATING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. NOV 6.5MM HEX DRIVER ARTICULATING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number NOV 6.5MM HEX DRIVER ARTICULATING
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported during surgical use, the surgeon performed tha procedure and during this surgery, surgeon encountered a incident that a tip of driver was disassembled and all parts except for one shaft was retrieved from surgical field and operation room.Using the imaging machine, he checked if a shaft was left in patient body.As a result, there was not found out a shaft in patient body.There was a 31-45 min surgical delay/prolongation.There was no adverse event as a result of the surgical delay.Patient was last known to be in stable condition following the event.Image received.Sales rep was unable to obtain x-ray.Device is available for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3) the broken tip driver reported may have been due to the press-fit dowel pin backing out as a result of numerous surgical uses and subsequent sterilization cycles, which led to ultimate disassembly of the tip and washer subcomponents from the device.The most probable root cause associated with the reported event of ¿disassembled / misassembled¿ is associated with the unwanted disassembly of the device, or incorrect assembly of the device (attaching mating instrumentation incorrectly, assembling an implant construct off-axis, etc.).
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: h11.Upon reassessment of the reported event, it was determined that the event did not involve a death or serious injury nor would be likely to cause or contribute to a death or serious injury if the reported malfunction were to recur.As a result, this complaint event is no longer considered reportable by exactech and this report may be disregarded.

Brand Name
NOV 6.5MM HEX DRIVER ARTICULATING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key15833537
Report Number1038671-2022-01488
Device Sequence Number5427342
Product Code LXH
UDI-Device Identifier10885862038661
UDI-Public10885862038661
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNOV 6.5MM HEX DRIVER ARTICULATING
Device Catalogue Number181-65-02
Device Lot Number401791001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2022
Supplement Date Received by Manufacturer02/28/2023
09/29/2025
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date03/21/2023
10/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown